Alert archive / North Dakota / Wind Advisories in 2023
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 1, 2023, 7:10 PM MDT for 9 counties in North Dakota. It took effect at Apr 2, 2023, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 7:10 PM MDT (01:10 UTC)
- In effect from
- Apr 2, 2023, 11:00 AM MDT
- Expired
- Apr 2, 2023, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557 WWUS73 KBIS 020110 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 810 PM CDT Sat Apr 1 2023 NDZ017-018-031>033-040-041-043-044-020915- /O.NEW.KBIS.WI.Y.0004.230402T1700Z-230403T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- Including the cities of Dickinson, Beach, Killdeer, Hettinger, Medora, New England, Bowman, Halliday, Mott, Watford City, and Marmarth 810 PM CDT Sat Apr 1 2023 /710 PM MDT Sat Apr 1 2023/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...From Noon CDT /11 AM MDT/ to 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
3 follow-up statements
758 WWUS73 KBIS 020822 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 322 AM CDT Sun Apr 2 2023 NDZ017-018-031>033-040-041-043-044-030000- /O.CON.KBIS.WI.Y.0004.230402T1700Z-230403T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- Including the cities of Beach, Bowman, New England, Dickinson, Marmarth, Mott, Hettinger, Watford City, Medora, Halliday, and Killdeer 322 AM CDT Sun Apr 2 2023 /222 AM MDT Sun Apr 2 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...McKenzie, Dunn, Golden Valley, Billings, Stark, Slope, Hettinger, Bowman, and Adams Counties. * WHEN...From Noon CDT /11 AM MDT/ today to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Items left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Schild
154 WWUS73 KBIS 021948 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 248 PM CDT Sun Apr 2 2023 NDZ017-018-031>033-040-041-043-044-030000- /O.CON.KBIS.WI.Y.0004.000000T0000Z-230403T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- Including the cities of Dickinson, New England, Killdeer, Beach, Marmarth, Hettinger, Medora, Watford City, Bowman, Mott, and Halliday 248 PM CDT Sun Apr 2 2023 /148 PM MDT Sun Apr 2 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...McKenzie, Dunn, Golden Valley, Billings, Stark, Slope, Hettinger, Bowman, and Adams Counties. * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Items left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
865 WWUS73 KBIS 022332 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 632 PM CDT Sun Apr 2 2023 NDZ017-018-031>033-040-041-043-044-030045- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-230403T0000Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- Including the cities of Mott, Marmarth, New England, Watford City, Killdeer, Medora, Dickinson, Bowman, Hettinger, Halliday, and Beach 632 PM CDT Sun Apr 2 2023 /532 PM MDT Sun Apr 2 2023/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT/6 PM MDT/ THIS EVENING... Winds have dropped below advisory level and will continue to diminish through the evening. $$ Telken
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 1, 5:40 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 1, 5:40 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 640 PM CDT Sat Apr 1 2023 .UPDATE... Issued at 625 PM CDT Sat Apr 1 2023 No significant changes for the early evening update. Shower activity, and even some scattered thunderstorms is pushing through central Montana at this time. Latest update from CAMS show precipitation developing ahead of this line over northeast Montana this evening and moving into the west by late evening. Current timing has changed little from this afternoon. Main question will be how temperatures at the surface and aloft drop this evening. Current guidance suggests only a short duration as precip transitions from rain to snow. Will need to keep an eye on this as things develop through the evening. && .SHORT TERM...(This Evening through Sunday) Issued at 227 PM CDT Sat Apr 1 2023 Warmer temperatures this weekend with a wintry mix tonight across the north. An upper level wave is currently moving through Montana and will move through North Dakota tonight. This will bring a wintry mix across the north since the daytime highs are in the upper 30s today, and temperatures in the upper 20s and lower 30s when the wave moves through. 1-2 inches are possible north of Highway 2, with a slight chance of freezing rain along and north of the Missouri River and Highway 200. We reduced the chance of freezing rain down to a slight chance because most model soundings have the temperature profile quickly saturating and turning from rain to snow. Winds overnight will turn westerly and will be breezy through all of Sunday. This west downslope wind from Montana will aid temperatures climbing to the mid 30s east to mid 40s west. It could also create patchy blowing snow, however with above freezing temperatures today, the snow may be crusted over too much to actually create issues. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat Apr 1 2023 Temperatures will be slightly cooler on Monday with quasi-zonal flow and a surface high pressure to our north. Our attention now turns to the Colorado Low Tuesday-Thursday. The latest trend in the models today has been a slight western shift. On the cluster analysis, all 3 clusters has moved slightly west. This created more confidence in the system and the chance of higher snow amounts. The NBM probabilities of the high end snowfall has increased as well. We are still 4 days out however but we have enough confidence for a Winter Storm Watch that will probably be issued within the next 24 hours for the southeast to start with. The other concern is it could be very windy across the James River Valley Tuesday night through Wednesday as snow is falling. This would create big impacts, especially for those wanting to travel this upcoming holiday weekend. Temperatures through the week will drop as the Low brings in cooler temperatures, the end of the week could see the warm temperatures again (closer to average), but may depend on how much snow falls. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 625 PM CDT Sat Apr 1 2023 A band of precipitation moves through the area tonight bringing light precipitation to the Northern TAF sites. Southerly winds this evening shift westerly from west to east late tonight and sunday and becoming gusty 20 to 35kts Sunday afternoon. At this time it looks like only a brief period of MVFR cigs/vsby at KXWA and KMOT (if any) tonight into Sunday morning. KXWA looks to be the most likely area for rain/freezing rain with only a brief period of rain and snow at Minot. MVFR ceilings then drop south into KXWA and KMOT late in the TAF period. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH SHORT TERM...Smith LONG TERM...Smith AVIATION...TWH
Hazardous weather outlook, Apr 1, 5:42 PM MDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 642 PM CDT Sat Apr 1 2023 NDZ017>020-031>034-040>045-022345- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 642 PM CDT Sat Apr 1 2023 /542 PM MDT Sat Apr 1 2023/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Windy Sunday with wind gusts to 50 mph possible. A strong storm system will impact parts of the region early next week, possibly affecting much of our area Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-021-022-022345- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan- 642 PM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and south central North Dakota. .DAY ONE...Tonight Light freezing rain is possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong storm system will impact parts of the region early next week, possibly affecting much of our area Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ023-025-035>037-046>048-050-051-022345- Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- 642 PM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong storm system will impact parts of the region early next week, possibly affecting much of our area Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:22 AM MDT | Winter Storm Watch | BIS | Adams, Billings, Bottineau, Bowman, Burleigh, Dickey and 20 more | 33 hr |
Nearby
Wind Advisories in North Dakota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.